MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT844
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint opt844 optiflow adult nasal cannula is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A regulatory body in (b)(4) reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the tubing of a opt844 optiflow adult nasal cannula broke during patient use.There was no reported patient consequence.
 
Event or Problem Description
A regulatory body in japan reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the tubing of a opt844 optiflow adult nasal cannula broke during patient use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 optiflow adult nasal cannula was returned to fisher & paykel healthcare (f&p) new zealand for investigation where it was visually inspected.Results: visual inspection of the returned opt844 optiflow adult nasal cannula revealed that the tubing was pulled out of the connector and that the grip joint was pulled partly out of the connector.Conclusion: the damage observed was most likely caused by the cannula being subjected to undue force by the patient.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt846 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube." - "do not soak, wash, sterilize, or reuse this product.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key11298946
Report Number9611451-2021-00150
Device Sequence Number823199
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101054577(11)200326
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101054577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RT202 ADULT BREATHING CIRCUIT; RT202 ADULT BREATHING CIRCUIT